For the past few months, my iron bloodwork has been low and I'm having trouble understanding the results. In July, my bloodwork was normal, but my iron serum and transferrin saturation was low (iron serum was 30 and saturation was 8%). Hemataologist did 4 weeks of IV infusion (Ferracet?) and bloodwork is now worse. Iron serum is now 27, saturation is 8%, TIBC is normal and ferretin jumped from 35 to 135. However, hemoglobin dropped from 12.5 to 11.7. Hematocrit dropped from 37.5 to 34.5. RBC are now 3.9 and low MCV. What does this mean? I am a 45 yo female. Taking BC pills continuous so no bleeding and no other bleeding that I know of. Only symptom is tiredness. Last colonoscopy was 8 years ago and has always been normal. I do have IBS but no inflammatory problem that I know of.
Sounds like your hormones are out of whack. Why didn't they just recommend that you take iron supplements instead of giving you iron IVs? It would have been less invasive and your iron levels would come up slowly and at a more normal pace. Sounds like your body rebelled against the IV and expelled the "extra" iron. I would just buy iron supplements and have my blood checked again in a couple of months. Remember, doctors are just practicing. They don't all have the answers all the time. Maybe you need a hemotologist or an oncologist to check you. - I have an iron problem and I see an oncologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.